Alert archive / Oklahoma / Freeze Watches in 2021
Freeze Watch 2, NWS Tulsa, OK
NWS Tulsa, OK issued this freeze watch at Apr 1, 2021, 3:02 AM CDT for 4 counties in Arkansas; 14 counties in Oklahoma. It took effect at Apr 2, 2021, 2:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 1, 2021, 3:02 AM CDT (08:02 UTC)
- In effect from
- Apr 2, 2021, 2:00 AM CDT
- Expired
- Apr 1, 2021, 8:56 PM CDT
- In force
- Issued by
- NWS Tulsa, OK
Counties Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Craig County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, Muskogee County, OK, Nowata County, OK, Ottawa County, OK, Pushmataha County, OK, Rogers County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 57 km from the middle of the area, began a volume at 08:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.0 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2666 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
656 WWUS74 KTSA 010802 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 302 AM CDT Thu Apr 1 2021 ARZ001-002-010-011-OKZ054>058-061>063-067>069-011615- /O.NEW.KTSA.FZ.A.0002.210402T0700Z-210402T1400Z/ /O.CON.KTSA.FZ.W.0001.000000T0000Z-210401T1400Z/ Benton-Carroll-Washington AR-Madison-Osage-Washington OK-Nowata- Craig-Ottawa-Rogers-Mayes-Delaware-Wagoner-Cherokee-Adair- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Pawhuska, Bartlesville, Nowata, Vinita, Miami, Claremore, Pryor, Grove, Jay, Wagoner, Tahlequah, and Stilwell 302 AM CDT Thu Apr 1 2021 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING... * WHAT...Sub-freezing temperatures as low as 29 expected this morning. Near freezing temperatures are possible tonight into Friday morning. * WHERE...Portions of east central and northeast Oklahoma and northwest Arkansas. * WHEN...For the Freeze Warning, until 9 AM CDT this morning. For the Freeze Watch, from late tonight through Friday morning. * IMPACTS...These conditions will kill plants and other tender vegetation that are left outdoors or unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Precautions should be taken to protect small plants and tender vegetation. Disconnect water hoses from outdoor faucets to allow them to drain. && $$ OKZ059-060-064-011400- /O.CON.KTSA.FZ.W.0001.000000T0000Z-210401T1400Z/ Pawnee-Tulsa-Creek- Including the cities of Pawnee, Tulsa, and Sapulpa 302 AM CDT Thu Apr 1 2021 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * WHAT...Sub-freezing temperatures as low as 31 expected. * WHERE...Creek, Tulsa and Pawnee Counties. * WHEN...Until 9 AM CDT this morning. * IMPACTS...These conditions will kill plants and other tender vegetation that are left outdoors or unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Small plants and tender vegetation should have been brought indoors. Water hoses should be disconnected from outdoor faucets to allow them to drain. && $$ ARZ019-020-029-OKZ049-070-072-074>076-011615- /O.NEW.KTSA.FZ.A.0002.210402T0700Z-210402T1400Z/ Crawford-Franklin-Sebastian-Pushmataha-Muskogee-Sequoyah-Haskell- Latimer-Le Flore- Including the cities of Van Buren, Ozark, Charleston, Fort Smith, Antlers, Clayton, Muskogee, Sallisaw, Stigler, Wilburton, and Poteau 302 AM CDT Thu Apr 1 2021 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING... * WHAT...Near freezing temperatures are possible. * WHERE...In Oklahoma, Pushmataha, Muskogee, Sequoyah, Haskell, Latimer and Le Flore Counties. In Arkansas, Crawford, Franklin and Sebastian Counties. * WHEN...From late tonight through Friday morning. * IMPACTS...These conditions could kill plants and and other tender vegetation that are left outdoors or unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Precautions should be taken to protect small plants and tender vegetation. Disconnect water hoses from outdoor faucets to allow them to drain. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
3 follow-up statements
946 WWUS74 KTSA 011359 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 859 AM CDT Thu Apr 1 2021 ARZ001-002-010-011-OKZ054>058-061>063-067>069-012200- /O.CAN.KTSA.FZ.W.0001.000000T0000Z-210401T1400Z/ /O.CON.KTSA.FZ.A.0002.210402T0700Z-210402T1400Z/ Benton-Carroll-Washington AR-Madison-Osage-Washington OK-Nowata- Craig-Ottawa-Rogers-Mayes-Delaware-Wagoner-Cherokee-Adair- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Pawhuska, Bartlesville, Nowata, Vinita, Miami, Claremore, Pryor, Grove, Jay, Wagoner, Tahlequah, and Stilwell 859 AM CDT Thu Apr 1 2021 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING... ...FREEZE WARNING WILL EXPIRE AT 9 AM THIS MORNING... * WHAT...Sub-freezing temperatures as low as 29 expected this morning. Near freezing temperatures are possible tonight into Friday morning. * WHERE...Portions of east central and northeast Oklahoma and northwest Arkansas. * WHEN...From late tonight through Friday morning. * IMPACTS...These conditions will kill plants and other tender vegetation that are left outdoors or unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor water pipes should be wrapped, drained, or allowed to run in a slow steady stream. Precautions should also be taken to protect small plants and tender vegetation. && $$ OKZ059-060-064-011500- /O.CAN.KTSA.FZ.W.0001.000000T0000Z-210401T1400Z/ Pawnee-Tulsa-Creek- Including the cities of Pawnee, Tulsa, and Sapulpa 859 AM CDT Thu Apr 1 2021 ...FREEZE WARNING WILL EXPIRE AT 9 AM... $$ ARZ019-020-029-OKZ049-070-072-074>076-012200- /O.CON.KTSA.FZ.A.0002.210402T0700Z-210402T1400Z/ Crawford-Franklin-Sebastian-Pushmataha-Muskogee-Sequoyah-Haskell- Latimer-Le Flore- Including the cities of Van Buren, Ozark, Charleston, Fort Smith, Antlers, Clayton, Muskogee, Sallisaw, Stigler, Wilburton, and Poteau 859 AM CDT Thu Apr 1 2021 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING... * WHAT...Near freezing temperatures are possible. * WHERE...In Oklahoma, Pushmataha, Muskogee, Sequoyah, Haskell, Latimer and Le Flore Counties. In Arkansas, Crawford, Franklin and Sebastian Counties. * WHEN...From late tonight through Friday morning. * IMPACTS...These conditions could kill plants and and other tender vegetation that are left outdoors or unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Precautions should be taken to protect small plants and tender vegetation. Disconnect water hoses from outdoor faucets to allow them to drain. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
676 WWUS74 KTSA 011838 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 138 PM CDT Thu Apr 1 2021 ARZ001-002-010-011-019-020-029-020245- /O.UPG.KTSA.FZ.A.0002.210402T0700Z-210402T1400Z/ /O.NEW.KTSA.FZ.W.0002.210402T0700Z-210402T1400Z/ Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, Ozark, Charleston, and Fort Smith 138 PM CDT Thu Apr 1 2021 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM CDT FRIDAY... * WHAT...Sub-freezing temperatures as low as 28 expected. * WHERE...Benton, Carroll, Washington AR, Madison, Crawford, Franklin and Sebastian Counties. * WHEN...From 2 AM to 9 AM CDT Friday. * IMPACTS...These conditions will kill plants and other tender vegetation that are left outdoors or unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor water pipes should be wrapped, drained, or allowed to run in a slow steady stream. Precautions should also be taken to protect small plants and tender vegetation. && $$ OKZ049-054>058-061>063-067>070-072-074>076-020245- /O.CON.KTSA.FZ.A.0002.210402T0700Z-210402T1400Z/ Pushmataha-Osage-Washington OK-Nowata-Craig-Ottawa-Rogers-Mayes- Delaware-Wagoner-Cherokee-Adair-Muskogee-Sequoyah-Haskell-Latimer- Le Flore- Including the cities of Antlers, Clayton, Pawhuska, Bartlesville, Nowata, Vinita, Miami, Claremore, Pryor, Grove, Jay, Wagoner, Tahlequah, Stilwell, Muskogee, Sallisaw, Stigler, Wilburton, and Poteau 138 PM CDT Thu Apr 1 2021 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING... * WHAT...Sub-freezing temperatures as low as 30 remains possible from late tonight into early tomorrow morning. * WHERE...Portions of east central and northeast Oklahoma. * WHEN...From 2 AM to 9 AM CDT Friday. * IMPACTS...These conditions will kill plants and other tender vegetation that are left outdoors or unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor water pipes should be wrapped, drained, or allowed to run in a slow steady stream. Precautions should also be taken to protect small plants and tender vegetation. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
437 WWUS74 KTSA 020156 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 856 PM CDT Thu Apr 1 2021 OKZ049-054>058-061>063-067>070-072-074>076-021400- /O.UPG.KTSA.FZ.A.0002.210402T0700Z-210402T1400Z/ /O.EXA.KTSA.FZ.W.0002.210402T0700Z-210402T1400Z/ Pushmataha-Osage-Washington OK-Nowata-Craig-Ottawa-Rogers-Mayes- Delaware-Wagoner-Cherokee-Adair-Muskogee-Sequoyah-Haskell-Latimer- Le Flore- Including the cities of Antlers, Clayton, Pawhuska, Bartlesville, Nowata, Vinita, Miami, Claremore, Pryor, Grove, Jay, Wagoner, Tahlequah, Stilwell, Muskogee, Sallisaw, Stigler, Wilburton, and Poteau 856 PM CDT Thu Apr 1 2021 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM CDT FRIDAY... * WHAT...Sub-freezing temperatures as low as 28 expected. * WHERE...Parts of east central, northeast and southeast Oklahoma. * WHEN...From 2 AM to 9 AM Friday. * IMPACTS...These conditions will kill plants and other tender vegetation that are left outdoors or unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Precautions should be taken to protect small plants and tender vegetation. && $$ ARZ001-002-010-011-019-020-029-021400- /O.CON.KTSA.FZ.W.0002.210402T0700Z-210402T1400Z/ Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, Ozark, Charleston, and Fort Smith 856 PM CDT Thu Apr 1 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT FRIDAY... * WHAT...Sub-freezing temperatures as low as 26 expected. * WHERE...Benton, Carroll, Washington AR, Madison, Crawford, Franklin and Sebastian Counties. * WHEN...From 2 AM to 9 AM Friday. * IMPACTS...These conditions will kill plants and other tender vegetation that are left outdoors or unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Precautions should be taken to protect small plants and tender vegetation. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
What forecasters said that day
The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this freeze watch went out at Apr 1, 2:52 AM CDT, 10 minutes earlier.
Area forecast discussion, Apr 1, 2:52 AM CDT, 10 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
252 AM CDT Thu Apr 1 2021
.DISCUSSION...
Largely a quiet forecast for the most part until the middle of
next week. Frost/freeze conditions are the main concern in the
near term, transitioning to fire weather as we warm back up and
get windy again. While the uncertainty in the details remains
fairly high, some chance for rain/storms returns Tuesday night
and Wednesday.
Surface ridge in place over the region this morning, allowing
temps to drop to near freezing across portions of E OK and NW AR.
The ridge will slowly drift eastward today. With full insolation,
elected to lean toward the slightly warmer MOS and NBM ensemble
probabilistic guidance. Winds may be gusty enough over W AR to
elevate fire weather concerns. With surface ridge over eastern
portions of the forecast area tonight, expect another night of at
least near freezing low temps across portions of E OK and NW AR.
Will issue a freeze watch to cover those areas, since we are now
into the locally defined growing season.
Strong south winds return to eastern OK on Friday on the back side
of the departing surface ridge, and thus a return to heightened
fire weather concerns. The area of greatest concern will be across
NE OK, where winds will be gustiest. The first day of return flow
is usually dry as well, so conditions may approach Red Flag
criteria here. Conditions are not expected to be quite as bad on
Saturday, but fire weather concerns will still be heightened.
Warm and windy conditions early next week will keep fire weather
concerns elevated, however low level moisture return will be well
underway by then and may act to limit the threat some.
The GFS, Canadian and now the 00Z EC are suggesting that a
progressive shortwave trough will slide into the Plains toward the
middle of next week. PoPs were raised above NBM guidance, but
staying low for now given the time range and uncertainty. The GFS
has been consistent with this idea, but the EC is just now jumping
on board after keeping a dry forecast previous.
Lacy
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 63 37 68 47 / 0 0 0 0
FSM 63 35 66 41 / 0 0 0 0
MLC 64 36 67 47 / 0 0 0 0
BVO 62 31 68 43 / 0 0 0 0
FYV 57 26 62 39 / 0 0 0 0
BYV 55 32 62 41 / 0 0 0 0
MKO 62 35 67 44 / 0 0 0 0
MIO 57 34 65 44 / 0 0 0 0
F10 63 37 67 47 / 0 0 0 0
HHW 64 36 64 44 / 0 0 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Freeze Watch from late tonight through Friday morning for OKZ049-
054>058-061>063-067>070-072-074>076.
Freeze Warning until 9 AM CDT this morning for OKZ054>064-
067>069.
AR...Freeze Watch from late tonight through Friday morning for ARZ001-
002-010-011-019-020.
Freeze Warning until 9 AM CDT this morning for ARZ001-002-010-
011.
&&
LONG TERM....30Hazardous weather outlook, Mar 31, 9:15 PM CDT, 5 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 915 PM CDT Wed Mar 31 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 915 PM CDT Wed Mar 31 2021 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. No hazardous weather is expected at this time. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. THURSDAY...No Hazards. FRIDAY...Very High Fire Weather Potential...High Wind Potential. SATURDAY...Very High Fire Weather Potential. SUNDAY...No Hazards. MONDAY and TUESDAY...Very High Fire Weather Potential...High Wind Potential. EXTENDED DISCUSSION... Dry and warm weather is expected for several days beginning Friday and continuing through early next week. Breezy winds will prevail each day along with higher grassland fire spread rates. weather.gov/tulsa contains additional information.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 1:38 PM CDT | Freeze Warning | TSA | Benton, Carroll, Madison, Washington | 19 hr |
Nearby
Freeze Watches in Oklahoma, 2021Freeze Watches in Arkansas, 2021Every freeze watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.